Kodai Mathematical Journal

A new formula for the spherical growth series of an amalgamated free product of two infinite cyclic groups

Michihiko Fujii

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a group presented as $G(p,q) = \langle x, y|x^p = y^q\rangle$, with integers $p$ and $q$ satisfying $2 \leq p \leq q$. The group is an amalgamated free product of two infinite cyclic groups and is geometrically realized as the fundamental group of a Seifert fiber space over the 2-dimensional disk with two cone points whose associated cone angles are $\frac{2\pi}{p}$ and $\frac{2\pi}{q}$. We present a formula for the spherical growth series of the group $G(p,q)$ with respect to the generating set $\{x,y,x^{-1}, y^{-1}\}$, from which a rational function expression for the spherical growth series of $G(p,q)$ is derived concretely, once $p$ and $q$ are given. In fact, an elementary computer program constructed from the formula yields an explicit form of a single rational fraction expression for the spherical growth series of $G(p,q)$. Such expressions for several pairs $(p,q)$ appear in this paper. In 1999, C. P. Gill already provided a similar formula for the same group. The formula given here takes a different form from his formula, because the method we used here is independent of that introduced by him.

Article information

Source
Kodai Math. J., Volume 41, Number 3 (2018), 475-511.

Dates
First available in Project Euclid: 31 October 2018

Permanent link to this document
https://projecteuclid.org/euclid.kmj/1540951250

Digital Object Identifier
doi:10.2996/kmj/1540951250

Mathematical Reviews number (MathSciNet)
MR3870700

Zentralblatt MATH identifier
07000580

Citation

Fujii, Michihiko. A new formula for the spherical growth series of an amalgamated free product of two infinite cyclic groups. Kodai Math. J. 41 (2018), no. 3, 475--511. doi:10.2996/kmj/1540951250. https://projecteuclid.org/euclid.kmj/1540951250


Export citation